Where are you from (country)? United States
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search/propecia side effects
What is your current age, height, weight? 32, 6’1, 175#
Do you excercise regularly? If so, what type of excercise? Yes. Run, gym
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? salads/sandwiches/burgers/snacks
Why did you take Finasteride (hair loss, BPH, other)? Fear of hair loss – thought it was a good preventive step
For how long did you take Finasteride (weeks/months/years)? 15 months
How old were you, and WHEN (date) did you start Finasteride? mid-March 2011, 31 years old
How old were you when you quit, and WHEN (date) did you quit? June 20, 2012, 32 years old
How did you quit (cold turkey or taper off)? Cold turkey
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Propecia
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/daily
How long into your use of Finasteride did you notice the onset of side effects? Slight decrease in erections strength/sexual vigor in the months after I started taking, but nothing dramatic – it didn’t bother or worry me. Only in the last 2 months has it gotten noticably bad.
What side effects did you experience while on the drug that have yet to resolve since discontinuation? My sex drive went way down in the last two months – lack of morning rections and spontaneous erections during in the day, don’t find myself fantasizing like I used to, erection strength not that great. I was probably down to about 40-50% of what I used to be in the last 2 months, but since quitting I’ve lost my sex drive completely.
Put an X beside all that apply:
[X] Loss of Libido / Sex Drive
[ X] Erectile Dysfunction
[ ] Complete Impotence
[X ] Loss of Morning Erections
[ X] Loss of Spontaneous Erections
[ X] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ X] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ X] Extreme Anxiety / Panic Attacks
[ X] Depression / Melancholy
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ X] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ X] Stomach Pains / Digestion Problems
[ X] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ X] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Nothing yet
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I’m trying to understand what’s hapening to me, and what, if any, role Propecia and Propeca withdrawal is playing it. I began taking 1 mg/daily in March 2011, 15 months ago. In hindsight, there was no reason for it. I had noticed what seemed to be an increased number of follicles falling out when I showered and got nervous. But the dermatologist I went to said I wasn’t really showing signs of male pattern baldness or anything like that. Plus, there’s no family history of early hair loss. But the derm said there’d be no harm in trying Propecia as a preventive measure. Sounded good to me. I didn’t do much research on side effects, just figured that what Merck said - few get sides, always resolves if you quit - was right.
For the next 13 months or so, things were basically fine. I was not keeping close tabs on side effects because I hadn’t been worried about them going in. So it’s hard to say exactly what I experienced in this time. I will say that it seemed sometimes like my erections weren’t as strong as they used to be, that I didn’t ejaculate as forcefully (or with the same volume) as before, and that I wasn’t quite as interested in sex as before. But…this was not major or debillitating. I would estimate that I was functioning at about 80-90% of what I was used to for those first 13 months. It didn’t worry me or prevent me from having an active sex life.
Things seemed to change about 2 months ago, and this is where I get confused. I had an awful break-up. I was emotionall devastated --couldn’t sleep, paciky during the day, prone to crying when was alone. I think this was the most emotionaly traumatic experience in my life. It was in this time that I realied one night that it had been a week since I’d masturbated, and that I didn’t really have much interest in doing so. A year ago, I would have ben ready to explode after holding out that long. It occurred to me that I wasn’t getting aroused much during the day. Still, I wasn’t shu down completely. There were plenty times in these 2 months when I did want to masturbate, and I did have 2 sexual encounters. I would say I was functioing sexually atabout 40-50% of what I used to be.
I was kind of figuring the emotional stress from the break-up was the reason for this, although I wonder now if I’d actually been on a long, gradual decline and that it’s just a coincidence it synced up with the break-up. I started worrying about Propecia when I went to a sleep specialist last week. I told him I was on Propecia and he urged me to get off, told me about the class action suit and all of the problems people were reporting. It was news to me and startled me. I should add: I panic easily and am prone to anxiety, especially about health stuff. I have always been this way. When I got back home after seeing the sleep specialist, I began researching side effects online. It was terrifying. I picked up the bottle of pills and dumped it in the toilet.
That was last Tuesday night. It’s now Sunday – 5 days later. I haven’t had a pill since then. What’s happened since then is that my sex drive had disappeared completely. I tried to masturbate twice and it was a chore like I’ve never experienced – took forever to get it even half-way hard and none of the usual stimuli were getting me excited. When I finished, my penis felt exhausted – like it had been overworked. Besides those two times, I have had no erections since I quit. It sits there flaccid all day, never stirs. I don’t have morning erections. I try to make myself fantasize and lose interest. I am now at basically 0% of what I was before.
As you can see, there seem to be a lot of issues going on here, and I’m trying to sort through them. Could the post-break-up stress combined with panicking about Propecia side effects explain the rapid decline of the last 2 months? Could it mostly be in my head? Or was I on a long Propecia-fueled decline, withmy system crashing when I stopped taking the drug? I’d like to think it’s in my head, but I really can’t get it up right now, and it shouldn’t be that difficult to do.